# SDR 2003UALA00409

- Difficulty date: May 2, 2003
- Submitted: May 13, 2003
- Operation: Air carrier
- Aircraft: N542UA
- Make and model: Boeing 757222
- Aircraft serial: 25276
- Aircraft time: 39,638 hours, 14,495 cycles
- Engine: Pwa PW2037
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windshield
- Condition: Cracked
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

1R COCKPIT WINDSHIELD CRACKED.  FIRST OFFICERS WINDSHIELD STARTED ARCING IN LOWER CORNER AND PROGRESSED INTO THE WINDOW UNTIL THE WINDOW SHATTERED.    FOD DAMAGED OUTER LAYER OF FIRST OFFICER'S NR 1 WINDSHIELD NEAR CENTER OF WINDSHIELD. THIS DAMAGE RESULTED IN STRESS CONCENTRATION THAT CAUSED OUTER PLY TO FAIL (CRACKED). SUBSEQUENT TO THIS FAILURE, ARCING OCCURRED AT THE BUS-BAR FOLLOWED BY SHATTERING OF OUTER WINDSHIELD PLY AND "R FWD WINDOW HEAT" EICAS MESSAGE. REPLACED FIRST OFFICER'S NR 1 WINDSHIELD ASSEMBLY. NO VISIBLE SIGNS OF MOISTURE INGRESSION WERE PRESENT THAT MAY HAVE CAUSED WINDOW FAILURE.
